Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 2025, 4:09 PM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 4:09 PM CDT (21:09 UTC)
- Expired
- Apr 4, 2025, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:44 PM CDT | FLOOD | 1 W Lindale, TX | Overflowing creeks near Lindale. |
| Apr 4, 5:20 PM CDT | FLASH FLOOD | 1 Nnw Lindale, TX | Pictures of major street flooding in Lindale. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.2
The text
As transmitted.
725
WGUS54 KSHV 042109
FFWSHV
TXC423-459-499-050015-
/O.NEW.KSHV.FF.W.0013.250404T2109Z-250405T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
409 PM CDT Fri Apr 4 2025
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern Smith County in northeastern Texas...
West Central Upshur County in northeastern Texas...
Southeastern Wood County in northeastern Texas...
* Until 715 PM CDT.
* At 409 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tyler, Mineola, Lindale, Quitman, Big Sandy, Hawkins, Hoard,
Hainesville, Rosewood, Red Springs, Grice and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3269 9560 3282 9546 3291 9526 3281 9505
3262 9503 3252 9517 3240 9529 3228 9546
3230 9545 3233 9546 3235 9545 3236 9545
3237 9546 3237 9547 3245 9555 3248 9559
FLASH FLOOD...RADAR INDICATED
$$
231 follow-up statement
153
WGUS74 KSHV 042235
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
535 PM CDT Fri Apr 4 2025
TXC423-459-499-050015-
/O.CON.KSHV.FF.W.0013.000000T0000Z-250405T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smith TX-Upshur TX-Wood TX-
535 PM CDT Fri Apr 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR NORTHWESTERN SMITH, WEST CENTRAL UPSHUR AND SOUTHEASTERN
WOOD COUNTIES...
At 535 PM CDT, Broadcast media has reported thunderstorms producing
flooding rain across Lindale. Between 4 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Broadcast media reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Tyler, Mineola, Lindale, Quitman, Big Sandy, Hawkins, Hoard,
Hainesville, Rosewood, Red Springs, Grice and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3269 9560 3282 9546 3291 9526 3281 9505
3262 9503 3252 9517 3240 9529 3228 9546
3230 9545 3233 9546 3235 9545 3236 9545
3237 9546 3237 9547 3245 9555 3248 9559
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 3:22 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 4, 3:22 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
322 PM CDT Fri Apr 4 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 244 PM CDT Fri Apr 4 2025
Tornado Watch 113 has been issued through 9 PM tonight, taking in
a good majority of our CWA mostly in western and northern zones
while also adding a few more counties down across lower East TX
over the past hour following the initial watch issuance at 1 PM.
The current regional radar reflects why that decision was made as
thunderstorms have rapidly fired just west of our East TX counties
near Paris southward to Corsicana. These storms will continue to
move into an increasingly volatile environment very conducive for
additional strengthening with supercell structures already evident
at this early stage.
Farther east of the current severe convection, weak capping aloft
continues to inhibit additional development across our region attm
as indicated by our 18Z sounding. However, that is not likely to
last much longer as further cap erosion is expected mid to late
afternoon. Rapid destabilization is being aided by robust heating
at the sfc with decent breaks in the cloud cover east of the cold
front which remains just west of our region. The current batch of
severe and tornado warned storms are generally riding the axis of
instability along and just east of the boundary. Additional severe
storms are likely farther east over the next several hours within
our Tornado Watch area. Aside from the increasing concern of some
high-end and potentially long-track tornadoes, very large hail in
excess of 2 inches along with damaging wind gusts of 70 mph will
be possible with these supercell thunderstorms. This is especially
true within the Moderate Risk area covering much of NE TX, SE OK
and SW Arkansas.
The severe/tornado threat may extend even later into this evening
than the current 9 PM Tornado Watch expiration so cannot rule out
additional time extensions and/or new watch products altogether.
After midnight and into the pre-dawn hours on Saturday morning,
we should finally see a downward trend in convection. However,
that will be short-lived as additional forcing aloft will quickly
fill the void across TX as the upper-level trough ejects into West
TX around or shortly after daybreak. The trough ejection will help
to propel the cold front into our region with strong to severe
convection expected to become more widespread across the entire
region through the day on Saturday. All modes will continue to be
in play throughout the duration of the event late Saturday before
gradually diminishing from west to east through Saturday evening
and overnight into early Sunday morning. This also includes the
threat of heavy rainfall and flash flooding, especially within the
current Flood Watch area which runs through early Sunday morning.
Beyond that, our attention will turn to hydrologic response as we
still anticipate some river flooding across many of our northern
river basins in SE OK, SW AR and NE TX. In fact, some moderate to
possibly major flooding could occur within some of these basins
where the heaviest rainfall is expected over the next 24-36 hours.
/19/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 244 PM CDT Fri Apr 4 2025
Even as the cold front pushes eastward toward the MS River by
sunrise Sunday morning, some lingering light convection will be
possible as the upper-level trough continues to lag behind the
front. However, this should eventually wrap up by the afternoon
with clouds lingering through the remainder of the day Sunday.
Post-frontal temperatures will drop off rapidly with afternoon
highs on Sunday generally ranging through the 50s to lower 60s.
In addition, expect breezy conditions with gusty NW winds in the
wake of the cold front. Suffice it say, this will be in stark
contrast to recent temperatures we have observed throughout this
week.
A dry and pleasant forecast will finally resume for next week,
albeit continued cool with below normal temperatures through at
least Wednesday morning. Overnight lows will range from the mid
30s to mid 40s from early to mid week while afternoon highs will
gradually moderate back into the 60s and lower 70s on Monday and
Tuesday. Beyond that, look for a warming trend to commence from
mid to late week with temperatures returning to near seasonal
averages with dry conditions expected through the remainder of
the week.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Apr 4 2025
All sites have VFR/MVFR ceilings prevailing for the 18z TAFS.
Winds will be largely southerly and gusty ahead of this continued
stalled boundary. Storms should begin for our northwestern sites
within the next several hours, some of which will be severe. With
some of these severe storms, expect borderline IFR/LIFR ceilings
and dropping visibility on top of thunderstorm wind gusts. These
will continue through most of the day into the overnight hours
before reforming into another line on Saturday. Luckily, the line
will then begin propagating eastward Saturday afternoon and exit
the area Sunday morning.
/57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025
Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 80 52 58 / 70 100 70 20
MLU 74 84 55 62 / 20 90 100 20
DEQ 56 64 43 53 / 100 100 80 30
TXK 65 74 49 56 / 90 100 70 20
ELD 69 80 49 57 / 60 100 90 30
TYR 60 69 46 54 / 90 100 40 10
GGG 64 74 47 54 / 80 100 60 10
LFK 70 79 49 57 / 50 100 50 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...57In the hours before
Special weather statement, Apr 4, 2:21 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
221 PM CDT Fri Apr 4 2025
TXZ096-108-109-042000-
Red River TX-Franklin TX-Titus TX-
221 PM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FRANKLIN...NORTHWESTERN
TITUS AND RED RIVER COUNTIES THROUGH 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Detroit, Clarksville, Talco, Negley, Cuthand, Annona, Woodland,
Hagansport, Silver City, English, Bagwell, Bogata, Manchester,
Johntown, Albion, Bryarly, Deport, and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma...and northeastern Texas.
&&
LAT...LON 3386 9531 3388 9506 3366 9479 3311 9531
TIME...MOT...LOC 1920Z 202DEG 49KT 3314 9554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:43 AM CDT | River Flood Warning | SHV | Smith, Wood | 14 days |
| Apr 4, 11:58 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| Apr 4, 12:04 PM CDT | River Flood Warning | SHV | Bowie, Red River | 26 hr |
| Apr 4, 2:21 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| Apr 4, 2:42 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 48 min |
| Apr 4, 2:46 PM CDT | Tornado Warning | SHV | Franklin, Red River | 44 min |
| Apr 4, 3:04 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 12 days |
| Apr 4, 3:13 PM CDT | Tornado Warning | SHV | Smith, Wood | 62 min |
| Apr 4, 3:20 PM CDT | Tornado Warning | SHV | Red River | 40 min |
| Apr 4, 3:27 PM CDT | Tornado Warning | SHV | Smith, Wood | 33 min |
| Apr 4, 3:27 PM CDT | Tornado Warning | SHV | Red River | 63 min |
| Apr 4, 3:34 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 41 min |
| Apr 4, 3:53 PM CDT | Tornado Warning | SHV | Bowie, Franklin, Red River, Titus | 52 min |
| Apr 4, 3:56 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 49 min |
| Apr 4, 4:03 PM CDT | Flash Flood Warning | SHV | Franklin, Red River, Titus | 3 hr |
| Apr 4, 4:35 PM CDT | Tornado Warning | SHV | Bowie, Red River | 55 min |
| Apr 4, 4:37 PM CDT | Tornado Warning | SHV | Camp, Marion, Morris, Titus, Upshur, Wood | 53 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | SHV | Smith | 44 min |
| Apr 4, 5:28 PM CDT | Tornado Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 52 min |
| Apr 4, 5:43 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 3 hr |
| Apr 4, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 39 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | SHV | Upshur | 35 min |
| Apr 4, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 41 min |
| Apr 4, 6:37 PM CDT | Flash Flood Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Upshur | 10 hr |
| Apr 4, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 65 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.